MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Codes Structural Problem (2506); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that pipeline failed to open distally.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 7.6mm and a 3.7mm neck di ameter.The landing zone was 4.61mm distally and 4.93mm proximally.It was noted the patient's vessel tortuosity was moderate the access vessel was the femoral artery with 9.3mm vessel diameter.Dual antiplatelet therapy (dapt) was administered and the pru level was normal.It was reported that after the ped2 500 18 stent was advanced through a phenom 27 microcatheter to the m2 segment, the operator initiated deployment of the distal end at the m1 segment, making full use of the straight segment.The stent delivery catheter was slowly withdrawn to expose the distal radiopaque coil, and the microcatheter was further retracted to deploy the distal end of the stent.After approximately 6 mm of distal deployment, the stent failed to open properly.At that time, the tip of the delivery catheter had reached the terminal portion of the internal carotid artery.The operator continued to release a longer segment in an attempt to utilize the self expanding force of the stent to achieve opening.After approximately 13 mm of the stent was deployed within the internal artery, the distal end still failed to open.The operator attempted overall tensioning and detensioning maneuvers with gentle to and fro movements; however, the distal end remained unopened.The stent was then partially resheathed, and the distal end was redeployed by approximately 3 mm.The delivery catheter was immediately stabilized, and the delivery wire was advanced to increase tension.An additional 7 mm was released, but the stent still failed to open.Further overall tensioning and detensioning did not result in any improvement of the distal end.Subsequently, the operator withdrew the stent together with the phenom 27 microcatheter from the body.Upon extracorporeal inspection, deformation of both the microcatheter tip and the distal.The catheter was flushed and all devices were prepared as indicated in the ifu.The pipeline was not used for an indication that is not approved (off-label).No patient complications were associated with this event.Ancillary devices include a 0.014×2mm synchro guidewire, phenom 27 microcatheter, 6f 115 ton-bridge medical sheath.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24859959
Report Number2029214-2026-00655
Device Sequence Number9238876
Product Code OUT
UDI-Device Identifier00763000449551
UDI-Public(01)00763000449551(17)281008(10)D071478
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberD071478
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Supplement Date Received by Manufacturer04/21/2026
04/21/2026
05/28/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date05/19/2026
05/19/2026
06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale